Alert archive / Florida / Special Weather Statements in 2012
Special Weather Statement, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this special weather statement at Aug 9, 2012, 5:42 PM EDT for Pasco County, Florida. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2012, 5:42 PM EDT (21:42 UTC)
- Expired
- Aug 9, 2012, 6:30 PM EDT
- In force
- 48 min
- Issued by
- NWS Tampa Bay, FL
County Pasco County, FL
The radar
The Tampa radar (KTBW), 77 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.7 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1297 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1012 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
321 WWUS82 KTBW 092142 SPSTBW SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 542 PM EDT THU AUG 9 2012 FLZ048-049-092230- HERNANDO-PASCO- 542 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL HERNANDO AND WESTERN PASCO COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS LOCATED 6 MILES EAST OF MOON LAKE ESTATES...OR 11 MILES SOUTH OF SPRING HILL...MOVING NORTH AT 5 MPH...WILL AFFECT MOON LAKE ESTATES...LAND O LAKES...GARDEN GROVE AND HERNANDO COUNTY AIRPORT... UNTIL 630 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. && LAT...LON 2852 8259 2846 8232 2820 8243 2824 8263 TIME...MOT...LOC 2141Z 193DEG 5KT 2831 8250 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:53 PM EDT, 3 hours 49 minutes earlier.
Area forecast discussion, Aug 9, 1:53 PM EDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 153 PM EDT THU AUG 9 2012 .SHORT TERM (TONIGHT-SATURDAY)... AN UPPER TROUGH WILL SETTLE INTO NORTHERN FLORIDA FOR FRIDAY AND SATURDAY AS SOME WEAK UPPER ENERGY FROM A TROPICAL WAVE MOVES INTO SOUTHERN FLORIDA FROM THE SOUTHEAST. HIGH PRESSURE WILL RIDGE ACROSS THE AREA AT THE SURFACE THROUGH THE PERIOD AS A WEAK TROPICAL WAVE MOVES TO OVER THE STATE BY EARLY SATURDAY AND A BOUNDARY THAT HAS BEEN STALLED ACROSS NORTHERN FLORIDA STARTS TO SETTLE SOUTH INTO THE NORTHERN ZONES. THESE FEATURES WILL BRING INCREASED MOISTURE AND ENERGY ACROSS THE AREA FOR THE WEEKEND AND WILL ALLOW FOR HIGHER RAIN CHANCES. HAVE 40-50 PERCENT CHANCES EACH AFTERNOON AND EVENING WITH THE ACTIVITY MAINLY FIRING ALONG SEABREEZE AND OUTFLOW BOUNDARIES. TEMPERATURES WILL BE CLOSER TO NORMAL WITH HIGHS IN THE UPPER 80S COASTAL TO LOWER 90S INLAND...AND LOWS IN THE LOWER 70S INLAND TO THE MID-UPPER 70S COASTAL. .LONG TERM (SATURDAY NIGHT-WEDNESDAY)... THE UPPER PATTERN CHANGES VERY LITTLE THROUGH WEDNESDAY WITH GENERAL TROUGHING IN THE EAST AND A RIDGE OVER THE WEST OR CENTRAL PORTION OF THE COUNTRY. THE GFS AND ECMWF SUGGEST THAT THE TROUGH WILL MOVE EASTWARD INTO THE ATLANTIC ON WEDNESDAY...BUT THE SURFACE PATTERN REMAINS SIMILAR WITH HIGH PRESSURE SETTLED OVER THE FLORIDA PENINSULA. THIS WILL ALLOW THE SEA BREEZE TO PENETRATE WELL INLAND TO THE NORTH OF TAMPA BAY BUT REMAIN NEAR THE GULF COAST TO THE SOUTH AROUND THE FORT MYERS AREA. BEST RAIN CHANCES WILL BE FROM POLK COUNTY SOUTH AND SOUTHWESTWARD TO LEE COUNTY EACH AFTERNOON. && .AVIATION... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF INTERIOR AND SOUTHERN TERMINALS THIS AFTERNOON. HIGHEST PROBABILITIES ARE EXPECTED AT KPGD...KRSW...KFMY WHERE TEMPORARY MVFR VSBYS WILL BE MENTIONED IN TSRA BETWEEN 20/21Z AND 24Z. MORE ISOLATED CONVECTION IS EXPECTED AT KLAL...SO WILL KEEP VCTS IN THE FORECAST HERE. AT ALL OTHER TERMINALS NO THUNDERSTORMS ARE EXPECTED. CONVECTION WILL WIND DOWN QUICKLY THIS EVENING...WITH VFR CONDITIONS THEN EXPECTED AT THE TERMINALS THROUGH 18Z FRIDAY. && .MARINE... HIGH PRESSURE WILL RIDGE ACROSS THE CENTRAL WATERS THROUGH MUCH OF THE PERIOD KEEPING WINDS GENERALLY 10 KNOTS OR LESS. A TROPICAL WAVE WILL BE MOVING OVER THE PENINSULA OVER THE WEEKEND INCREASING RAIN CHANCES. && .FIRE WEATHER... NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... TPA 78 92 77 91 / 10 30 20 40 FMY 76 93 75 92 / 20 40 20 50 GIF 75 94 75 93 / 20 30 20 40 SRQ 75 92 75 90 / 10 30 20 40 BKV 72 93 72 92 / 10 30 20 40 SPG 80 92 79 90 / 10 30 20 40 && .TBW WATCHES/WARNINGS/ADVISORIES... FL...NONE. GULF WATERS...NONE. && SHORT TERM/MARINE/FIRE WEATHER...24/COLSON LONG TERM...JILLSON AVIATION...21/JELSEMA
Hazardous weather outlook, Aug 9, 5:02 AM EDT, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 502 AM EDT THU AUG 9 2012 FLZ039-042-043-048>052-055>057-060>062-065-092100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- 502 AM EDT THU AUG 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... THUNDERSTORM ACTIVITY SHOULD BE BELOW NORMAL FOR THIS TIME OF YEAR TODAY. STORMS THAT DO DEVELOP WILL BE MAINLY EAST OF I-75 FROM THE TAMPA AREA NORTH AND ALONG I-75 FROM PUNTA GORDA SOUTH THROUGH FORT MYERS. THE PRIMARY THREAT WILL BE FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 45 MPH. ...EXCESSIVE HEAT IMPACT... TEMPERATURES WILL CLIMB TO THE LOWER AND MIDDLE 90S TODAY WITH DEW POINTS IN THE MIDDLE 70S. THIS WILL RESULT IN HEAT INDICES BETWEEN 100 AND 106 DEGREES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ...THUNDERSTORM IMPACT... MOISTURE WILL SLOWLY INCREASE OVER THE NEXT COUPLE OF DAYS WHICH WILL BRING RAIN CHANCES BACK TO NEAR NORMAL. SOME THUNDERSTORMS MAY CONTAIN GUSTY WINDS EACH AFTERNOON...BUT SEVERE THUNDERSTORMS ARE NOT EXPECTED. ...EXCESSIVE HEAT IMPACT... IT WILL REMAIN HOT AND HUMID WITH HEAT INDICES NEAR OR ABOVE 100 DEGREES EACH AFTERNOON THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. JILLSON
In the hours before
Special weather statement, Aug 9, 5:42 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL 542 PM EDT THU AUG 9 2012 FLZ048-049-092230- HERNANDO-PASCO- 542 PM EDT THU AUG 9 2012 ...STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL HERNANDO AND WESTERN PASCO COUNTIES... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS LOCATED 6 MILES EAST OF MOON LAKE ESTATES...OR 11 MILES SOUTH OF SPRING HILL...MOVING NORTH AT 5 MPH...WILL AFFECT MOON LAKE ESTATES...LAND O LAKES...GARDEN GROVE AND HERNANDO COUNTY AIRPORT... UNTIL 630 PM EDT. GUSTY WINDS 35 TO 45 MPH WILL BE POSSIBLE. FREQUENT LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES. && LAT...LON 2852 8259 2846 8232 2820 8243 2824 8263 TIME...MOT...LOC 2141Z 193DEG 5KT 2831 8250
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 8:48 PM EDT | Special Weather Statement | TBW | Polk | 42 min |
| Aug 8, 9:18 PM EDT | Special Weather Statement | TBW | Highlands | 42 min |
| Aug 8, 9:27 PM EDT | Areal Flood Advisory | TBW | Polk | 63 min |
| Aug 9, 5:49 PM EDT | Areal Flood Advisory | TBW | Pasco | 56 min |
| Aug 9, 6:18 PM EDT | Special Weather Statement | TBW | Lee | 42 min |
Nearby
Special Weather Statements in Florida, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.